MAUDE Adverse Event Report: CONMED MEXICO INSUFFLATION TUBE, OPEN CONN.

CONMED MEXICO INSUFFLATION TUBE, OPEN CONN.
Catalog Number 60-6050-097
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was received with original unopened product packaging.Label verification and visual examination were performed.The device was observed to have a tear in the packagings poly material.Due to the location and appearance of the defect area, it is likely that the device caused the damage to the packaging.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.Of the lot containing (b)(4) units, only one other complaint for this lot number and failure mode has occurred.A two-year review of complaint history revealed 3 similar complaints for a total of 13 devices.During this same time frame, (b)(4) devices have been manufactured and shipped worldwide.Should all devices have been confirmed this would make the rate of occurrence of this failure (b)(4).This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(6) rejected one (b)(4) insufflation tube due to damaged packaging.In this instance, there was no patient involvement as the packaging anomaly was discovered during inspection prior to distribution to an end-user.The report is raised on the basis of a device malfunction with potential for injury with recurrence.

Brand Name
INSUFFLATION TUBE, OPEN CONN.
Common Device Name
INSUFFLATION TUBE
Manufacturer (Section D)
CONMED MEXICO
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX 
MDR Report Key7331954
Report Number3007305485-2018-00064
Device Sequence Number147984
Product Code HIF
UDI-Device Identifier00653405038309
UDI-Public(01)00653405038309(17)210606(30)1(10)201606074
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/06/2021
Device Catalogue Number60-6050-097
Device Lot Number201606074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1